Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 197, NWS Midland/Odessa, TX

June 12, 2015Pecos County, Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 12, 2015, 4:59 PM CDT for Pecos County, Terrell County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2015, 4:59 PM CDT (21:59 UTC)
Expired
Jun 12, 2015, 5:43 PM CDT
In force
44 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pecos County, TX, Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 140 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 2:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-367 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WUUS54 KMAF 122159
SVRMAF
TXC371-443-122300-
/O.NEW.KMAF.SV.W.0197.150612T2159Z-150612T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
459 PM CDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
  NORTHWESTERN TERRELL COUNTY IN SOUTHWEST TEXAS...

* UNTIL 600 PM CDT

* AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES
  SOUTHEAST OF FORT STOCKTON...AND MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BAKERSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3093 10227 3037 10226 3057 10281 3076 10279
TIME...MOT...LOC 2159Z 290DEG 7KT 3067 10264

HAIL...1.00IN
WIND...60MPH

$$

DH
2 follow-up statements
404 
WWUS54 KMAF 122218
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
518 PM CDT FRI JUN 12 2015

TXC371-443-122300-
/O.CON.KMAF.SV.W.0197.000000T0000Z-150612T2300Z/
PECOS TX-TERRELL TX-
518 PM CDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
TERRELL AND CENTRAL PECOS COUNTIES UNTIL 600 PM CDT...

AT 517 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 23 MILES SOUTHEAST
OF FORT STOCKTON...AND MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3055 10274 3079 10268 3093 10227 3037 10226
TIME...MOT...LOC 2218Z 290DEG 7KT 3066 10260

HAIL...1.00IN
WIND...60MPH

$$

DH
023 
WWUS54 KMAF 122243 RRA
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
543 PM CDT FRI JUN 12 2015

TXC371-443-122252-
/O.CAN.KMAF.SV.W.0197.000000T0000Z-150612T2300Z/
PECOS TX-TERRELL TX-
543 PM CDT FRI JUN 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TERRELL AND
CENTRAL PECOS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3055 10274 3079 10268 3093 10227 3037 10226 
TIME...MOT...LOC 2242Z 290DEG 7KT 3064 10255

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:59 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 12, 2:59 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
259 PM CDT Fri Jun 12 2015

.DISCUSSION...

A series of upper level troughs moving across the Rockies yielding
a lee surface trough and plentiful moisture will make way for an
active weather pattern over the next several days. Strong to severe
storms will be possible today across the Permian Basin and Lower
Trans Pecos.  Strong heating east of the dryline where dewpoints are
in the 60s will increase instability and yield CAPE values ranging
between 2000-3000 j/kg.  In addition to moderate instability, steep
mid level lapse rates and shear values of 20-35 kts will aid
severe thunderstorms development. Another interesting note is a
boundary pushing south across the Permian Basin from the north,
which supported morning showers and thunderstorms. This E-W
boundary could be another focus for thunderstorms as the day
progresses. The West Texas mesonet 2 SE of Lamesa received nearly
an inch of rain this morning, which shows how high the moisture
content is across the area. Precipitable Water values are reaching
2-3 standard deviations above normal. So in addition to the threat
of large hail and damaging winds, localized flooding will also be
a threat with any thunderstorm today. By tonight, expect storms to
form more of a line as a strong low level jet of 30-45 kts will
help support storms as they move east.

Saturday will also pose a threat for severe weather as well with the
mid level trough supporting maintenance of the surface lee trough
over eastern New Mexico and West Texas.  Instability and shear are
not as good, but will be enough to support strong to severe storms
east of the dryline and along the higher terrain.  Thunderstorm and
rain chances will remain with the upper level weakness still
lingering around the area through the end of the weekend into early
next week.

Temperatures will be slightly below normal over the next several
days, and most likely will remain near normal through the end of
next week.  The upper level pattern looks to flatten and flow aloft
becomes fairly weak, but will keep low end chances of rain into
middle week as plenty of moisture will remain across the area.

Arnold

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 70  91  70  93  /  30  40  40  30
BIG SPRING TX              72  92  72  91  /  40  30  50  30
CARLSBAD NM                68 100  67  98  /  10  20  20  20
DRYDEN TX                  74  92  74  92  /  30  20  40  20
FORT STOCKTON TX           72  96  71  93  /  20  40  40  50
GUADALUPE PASS TX          66  86  65  86  /   0  20  10  20
HOBBS NM                   68  97  67  95  /  20  40  30  30
MARFA TX                   62  90  60  90  /  10  30  30  50
MIDLAND INTL AIRPORT TX    72  93  71  92  /  30  30  40  30
ODESSA TX                  72  93  71  92  /  30  30  30  30
WINK TX                    73  99  73  98  /  10  30  30  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

03/06

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jun 12, 1:42 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
142 PM CDT FRI JUN 12 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-131845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
142 PM CDT FRI JUN 12 2015 /1242 PM MDT FRI JUN 12 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS THE TEXAS PERMIAN BASIN...TRANS PECOS
REGION...THE DAVIS MOUNTAINS.,,AND THE BIG BEND REGION. SOME OF
THESE STORMS WILL HAVE THE CAPABILITY OF REACHING SEVERE LEVELS WITH
THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR
TWO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE WEATHER WILL AGAIN BE POSSIBLE OVER PORTIONS OF THE PERMIAN
BASIN ON SATURDAY AND SUNDAY WITH THE MAIN THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 12, 4:01 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
401 PM CDT FRI JUN 12 2015

TXZ081-122145-
BIG BEND AREA-
401 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL BREWSTER COUNTY UNTIL 445 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF ELEPHANT
MOUNTAIN WILDLIFE MANAGEMENT AREA AT 401 PM CDT...MOVING SOUTHEAST AT
5 MPH. NICKEL SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3000 10297 2980 10354 3017 10358 3025 10336
TIME...MOT...LOC 2101Z 325DEG 9KT 3009 10337
Special weather statement, Jun 12, 4:03 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 PM CDT FRI JUN 12 2015

TXZ075-081-082-122145-
PECOS-TERRELL-BIG BEND AREA-
403 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND WEST CENTRAL TERRELL
COUNTIES UNTIL 445 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF LONGFELLOW AT 403
PM CDT...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS TO
50 MPH ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3011 10225 2997 10291 3041 10301 3049 10250
TIME...MOT...LOC 2103Z 311DEG 9KT 3026 10262
Special weather statement, Jun 12, 4:21 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
421 PM CDT FRI JUN 12 2015

TXZ050-122200-
ANDREWS-
421 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORM AFFECTING
CENTRAL ANDREWS COUNTY UNTIL 500 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF ANDREWS AT
420 PM CDT...MOVING NORTHEAST AT 5 MPH. HAIL TO THE SIZE OF NICKELS
AND GUSTY WINDS TO 55 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3243 10252 3214 10253 3214 10285 3235 10293
TIME...MOT...LOC 2120Z 236DEG 6KT 3220 10277
Special weather statement, Jun 12, 4:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 PM CDT FRI JUN 12 2015

TXZ081-122230-
BIG BEND AREA-
441 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHERN BREWSTER COUNTY UNTIL 530 PM CDT...

STRONG THUNDERSTORMS WERE LOCATED OVER CENTRAL BREWSTER COUNTY AT
441 PM CDT...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS
TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LAT...LON 3000 10251 2966 10300 3010 10353 3021 10336
TIME...MOT...LOC 2141Z 295DEG 20KT 2996 10306
Special weather statement, Jun 12, 4:47 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
447 PM CDT FRI JUN 12 2015

TXZ075-081-082-122230-
PECOS-TERRELL-BIG BEND AREA-
447 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND WEST CENTRAL TERRELL
COUNTIES UNTIL 530 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER LONGFELLOW AT 447 PM
CDT...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL AND WINDS TO 50
MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3026 10210 2990 10245 3020 10289 3032 10271
TIME...MOT...LOC 2147Z 298DEG 12KT 3018 10262
Special weather statement, Jun 12, 4:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
450 PM CDT FRI JUN 12 2015

TXZ075-122215-
PECOS-
450 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PECOS COUNTY UNTIL 515 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 450 PM
CDT...MOVING EAST AT 5 MPH. NICKEL SIZE HAIL AND WINDS TO 50 MPH ARE
POSSIBLE WITH THIS STORM.

LAT...LON 3075 10241 3051 10249 3062 10280 3080 10275
TIME...MOT...LOC 2150Z 285DEG 6KT 3068 10267

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:16 AM CDTSpecial Weather StatementMAFDawson44 min
Jun 12, 11:46 AM CDTSpecial Weather StatementMAFGlasscock29 min
Jun 12, 2:43 PM CDTSpecial Weather StatementMAFPecos47 min
Jun 12, 2:55 PM CDTSpecial Weather StatementMAFBrewster35 min
Jun 12, 3:30 PM CDTSpecial Weather StatementMAFBrewster30 min
Jun 12, 3:32 PM CDTSpecial Weather StatementMAFTerrell28 min
Jun 12, 3:34 PM CDTSpecial Weather StatementMAFCrane26 min
Jun 12, 3:50 PM CDTSevere Thunderstorm WarningMAFPecos55 min
Jun 12, 3:53 PM CDTSpecial Weather StatementMAFYoakum37 min
Jun 12, 4:01 PM CDTSpecial Weather StatementMAFBrewster44 min
Jun 12, 4:03 PM CDTSpecial Weather StatementMAFTerrell42 min
Jun 12, 4:21 PM CDTSpecial Weather StatementMAFAndrews39 min
Jun 12, 4:24 PM CDTSevere Thunderstorm WarningMAFCrane, Upton51 min
Jun 12, 4:41 PM CDTSpecial Weather StatementMAFBrewster49 min
Jun 12, 4:43 PM CDTSevere Thunderstorm WarningMAFPecos18 min
Jun 12, 4:47 PM CDTSpecial Weather StatementMAFTerrell43 min
Jun 12, 4:48 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler42 min
Jun 12, 4:50 PM CDTSpecial Weather StatementMAFPecos25 min
Jun 12, 5:05 PM CDTSpecial Weather StatementMAFCrane25 min
Jun 12, 5:14 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Upton46 min
Jun 12, 5:29 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector46 min
Jun 12, 5:35 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Terrell4 hr
Jun 12, 5:35 PM CDTSevere Thunderstorm WarningMAFGaines55 min
Jun 12, 5:38 PM CDTSpecial Weather StatementMAFBrewster37 min
Jun 12, 5:40 PM CDTSpecial Weather StatementMAFTerrell35 min
Jun 12, 5:44 PM CDTTornado WarningMAFEctor25 min
Jun 12, 5:50 PM CDTSevere Thunderstorm WarningMAFGaines55 min
Jun 12, 5:56 PM CDTFlash Flood WarningMAFEctor, Midland4 hr
Jun 12, 6:00 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland45 min
Jun 12, 6:18 PM CDTSpecial Weather StatementMAFEctor27 min
Jun 12, 6:32 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines58 min
Jun 12, 6:40 PM CDTSevere Thunderstorm WarningMAFEctor, Winkler50 min
Jun 12, 6:51 PM CDTSevere Thunderstorm WarningMAFMartin54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.